Key result
Discontinuing aspirin and warfarin triggers acute MI in a young adult with Kawasaki coronary aneurysm.
Why the study?
Patients with Kawasaki disease-related coronary aneurysms face catastrophic risk from even brief interruption of antithrombotic therapy, particularly during vulnerable periods of transition to adult care.
Case Report (n=1)
Even a brief one-week interruption of antithrombotic therapy (aspirin and warfarin) can lead to acute myocardial infarction in patients with Kawasaki disease-related coronary aneurysms, highlighting vulnerability during the transition to adult care.
Supports uninterrupted antithrombotic therapy in Kawasaki aneurysms; leaves open adherence-focused transition protocols for adolescents.
We report a 20-year-old man with a history of Kawasaki disease-related coronary aneurysm who developed acute myocardial infarction after one week of discontinuing aspirin and warfarin. This case highlights the catastrophic risk of even brief interruption of antithrombotic therapy in patients with Kawasaki disease-related coronary aneurysms. It also suggests that vulnerability during transition to adult care, particularly in terms of self-management and medication adherence, may contribute to such events.
No takes yet. Share an insight, caveat, or question.
Kitahori et al. (2026) conducted a case report in Kawasaki disease-related coronary aneurysm (n=1). Brief interruption of aspirin and warfarin was evaluated on Acute myocardial infarction. Discontinuing aspirin and warfarin for 1 week precipitated acute myocardial infarction in a 20-year-old man with a Kawasaki disease-related coronary aneurysm.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: